Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 18, 2012, 1:34 PM EDT for Hancock County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 1:34 PM EDT (17:34 UTC)
- Expired
- Jul 18, 2012, 2:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Indianapolis, IN
County Hancock County, IN
The radar
The Indianapolis radar (KIND), 52 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2497 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138
WWUS83 KIND 181734
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT WED JUL 18 2012
INZ048-056-057-181800-
HANCOCK-RUSH-SHELBY-
134 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HANCOCK...NORTHWESTERN
RUSH AND NORTHERN SHELBY COUNTIES UNTIL 200 PM EDT...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 15 MILES NORTH OF
SHELBYVILLE...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILKINSON...
MORRISTOWN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3963 8561 3965 8595 3969 8595 3978 8585
3990 8558 3987 8558 3987 8560 3979 8559
3979 8556 3976 8556
TIME...MOT...LOC 1734Z 306DEG 12KT 3973 8578
$$
DWMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 18, 1:06 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 18, 1:06 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 106 PM EDT WED JUL 18 2012 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 106 PM EDT WED JUL 18 2012 A WEAK FRONT WILL REMAIN OVER INDIANA INTO FRIDAY. FROM FRIDAY TO MONDAY HIGH PRESSURE IS GOING TO BE FROM THE EAST COAST...ACROSS INDIANA...TO THE MISSISSIPPI BASIN. A WEAK FRONT IS EXPECTED TO PASS OUR STATE FROM THE NORTH MONDAY NIGHT OR TUESDAY. AFTER THAT...HIGH PRESSURE WILL AGAIN TAKE CHARGE OF HOOSIER WEATHER AS IT MIGRATES FROM THE MISSISSIPPI VALLEY TO THE EAST COAST. && .NEAR TERM /TONIGHT/... ISSUED AT 106 PM EDT WED JUL 18 2012 BIG ISSUE POPS TONIGHT. WE ARE ALREADY GETTING POP UP STUFF...BUT MOST EXTENSIVE ACTIVITY TO OUR NORTHEAST WHERE WET BULB POTENTIAL TEMPERATURE SHOULD BE GREATEST. WITH ALL MODELS KEEPING MAIN BOUNDARY NORTHEAST OF CWA TONIGHT...HOPEFULLY WE WILL AVOID ORGANIZED STUFF. MAV POPS BEST UNDER THIS THEORY. FOR TEMPERATURES...ADDING A COUPLE DEGREES TO MET. THAT WORKED OK LAST NIGHT IN SIMILAR AIR. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 106 PM EDT WED JUL 18 2012 POPS MAIN ISSUE. GFS IS CLOSER TO SREF ON MASS FIELDS THAN TO NAM...AND HAS BEEN BETTER IN THAT REGARD THAN NAM LATELY. THIS WILL BE CRITICAL TO POPS TOMORROW NIGHT AS LOW AND ASSOCIATED BOUNDARIES CROSS THE STATE. ALSO RELATIVELY STRONG SHORT WAVE COMING THROUGH AT THE TIME...AS HAS BEEN PROGGED FOR SEVERAL DAYS. THEREFORE USING MAV POPS THURSDAY NIGHT PERIOD. FOR OTHER TIMES POPS RELATIVELY CLOSE...AND WILL SPLIT THE DIFFERENCE. ALTHOUGH CLOUDS AND BOUNDARIES AROUND SHOULD COOL US A BIT DURING DAYS AND WARM US A BIT DURING NIGHTS COMPARED TO RECENTLY...BASIC AIR MASS IS NOT CHANGING. WILL USE RECENT TECHNIQUE OF ADDING A FEW DEGREES TO MET DAYS AND TO MODEL CONSENSUS NIGHTS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 310 AM EDT WED JUL 18 2012 CONCERNS HERE ARE HOW GOOD ARE RAIN CHANCES LATE IN THE PERIOD AND HOW MUCH HEAT AND HOW SOON WILL IT RETURN. PATTERN THUS FAR THIS SUMMER CONTINUES WITH SEVERAL DAYS OF SCORCHING HEAT FOLLOWED BY COUPLE DAYS OF COOL DOWN WITH THE COOL DOWN STILL REMAINING ABOVE NORMAL. MORE RECENT TREND IN PATTERN FOR SOMEWHAT BETTER RAIN CHANCES ALSO RETURNS NEXT WEEK BUT NONE THAT ARE REALLY DROUGHT HELPERS AND MAYBE NOT AS DECENT AS TODAY AND TOMORROW CHANCES. EXTENDED PERIOD STARTS DRY AND CONTINUES SO INTO TUESDAY WHEN FRONTAL BOUNDARY SETS UP ACROSS SOUTHERN GREAT LAKES WITH WEAK WAVE MOVING SOUTHEAST DOWN FRONT SIDE OF UPPER RIDGE. HOW MUCH AND HOW WIDESPREAD RAIN IS WITH THIS REMAINS TO BE SEEN AND WILL KEEP CHANCES LOW UNTIL FURTHER CONTINUITY AND AGREEMENT COMES FROM MODELS. AS FOR TEMPS...STARTING SATURDAY...MAXS IN MID/UPPER 80S AND MID/UPPER 60S MINS GRADUALLY WARM A CATEGORY EACH DAY...REACHING BACK INTO THE MID 90S /LOW-MID 70 MINS/ BY MONDAY AND CONTINUING INTO WEDNESDAY. FORECAST VALUES REMAIN WELL ABOVE MOS GUIDANCE PACKAGES WHICH REMAIN TOO COOL ON MAXS AND SOMEWHAT WARM ON MINS. LOOKS LIKE RAIN CHANCES MIDWEEK NEXT WEEK PRECEDE YET ANOTHER COOL DOWN AND DRY SEVERAL DAYS LATE NEXT WEEK. && .AVIATION /1500Z UPDATE TO 1200Z TAFS/... ISSUED AT 1027 AM EDT WED JUL 18 2012 MAINLY VFR CONDITIONS CONTINUING AT THIS TIME. RADAR SHOWS ISOLATED STORM NORTH OF KIND/KEYE SLOWLY DRIFTING EWD NEAR KOKK. THERE LOOKS TO BE A WEAK BOUNDARY THAT EXTENDS WEST AND SOUTHWEST TOWARDS KDNV WHERE A -SHRA HAS RECENTLY DEVELOPED. LOOK FOR SCATTERED CONVECTION THIS AFTERNOON AS HEAT OF THE DAY WITH HIGH TEMPERATURES AGAIN AROUND 100 LEAD TO THUNDERSTORMS IN THE VICINITY OF LOCAL AIRPORTS. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....TUCEK AVIATION...MCCARTHY
Hazardous weather outlook, Jul 18, 9:08 AM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 908 AM EDT WED JUL 18 2012 INZ021-028>031-035>049-051>057-060>065-067>072-191315- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 908 AM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE TODAY. SOME STORMS THIS AFTERNOON AND EVENING COULD BE SEVERE. A HEAT ADVISORY REMAINS IN EFFECT. HAZARDS: LIGHTNING IS THE MAIN THREAT FROM ANY THUNDERSTORMS. SOME STORMS THIS AFTERNOON AND EVENING COULD PRODUCE DAMAGING WINDS AND BRIEF HEAVY RAIN. HIGH TEMPERATURES NEAR 100 WILL RESULT IN HEAT INDEX READINGS AROUND 105 THIS AFTERNOON. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A VERY WARM RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE AREA TODAY LEADING TO HOT TEMPERATURES. THE HOT AND MOIST AIR MASS WILL ALSO LEAD TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT. SEVERE STORMS ARE POSSIBLE...WITH DANGEROUS LIGHTNING...HIGH WINDS...AND BRIEF HEAVY RAINFALL. DISCUSSION: A COLD FRONT WILL ACROSS CENTRAL INDIANA ON THURSDAY AND THURSDAY NIGHT BRINGING CONTINUED CHANCES FOR THUNDERSTORMS. THERE IS A CHANCE FOR MORE THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
In the hours before
Special weather statement, Jul 18, 12:33 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1233 PM EDT WED JUL 18 2012
INZ040-048-181715-
HANCOCK-MADISON-
1233 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR HANCOCK AND SOUTHERN MADISON
COUNTIES UNTIL 115 PM EDT...
AT 1227 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7
MILES NORTH OF GREENFIELD...OR 15 MILES SOUTH OF ANDERSON...MOVING
SOUTH AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREENFIELD...
SPRING LAKE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3972 8566 3979 8595 3987 8595 3987 8594
3993 8594 3993 8586 3999 8587 4005 8561
TIME...MOT...LOC 1633Z 009DEG 7KT 3988 8578
JKLocal storm report, Jul 18, 1:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
108 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 5 S MCCORDSVILLE 39.84N 85.93W
07/18/2012 M0.70 INCH HANCOCK IN AMATEUR RADIO
&&
EVENT NUMBER IND1200396
ELBSpecial weather statement, Jul 18, 1:10 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
110 PM EDT WED JUL 18 2012
INZ039-040-048-181800-
HAMILTON-HANCOCK-MADISON-
110 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHEASTERN HAMILTON...NORTHERN
HANCOCK AND SOUTHWESTERN MADISON COUNTIES UNTIL 200 PM EDT...
AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF ANDERSON...MOVING SOUTHEAST
AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
PENDLETON...
MCCORDSVILLE...
INGALLS...
FORTVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3988 8564 3977 8584 3989 8594 3993 8594
3993 8597 4010 8611 4019 8578
TIME...MOT...LOC 1710Z 330DEG 5KT 3999 8582
JKSpecial weather statement, Jul 18, 1:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 PM EDT WED JUL 18 2012
INZ047-048-181815-
HANCOCK-MARION-
124 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN HANCOCK AND MARION
COUNTIES UNTIL 215 PM EDT...
AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLAINFIELD...OR 10 MILES WEST OF
INDIANAPOLIS...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
INDIANAPOLIS...
SPEEDWAY...
LAWRENCE...
BEECH GROVE...
SOUTHPORT...
INDIANAPOLIS INT'L AIRPORT...
CAMBY...
INDIANA STATE FAIRGROUNDS...
MONUMENT CIRCLE...
WARREN PARK...
HOMECROFT...
CUMBERLAND...
NEW PALESTINE...
SPRING LAKE...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3970 8590 3970 8595 3964 8595 3964 8633
3981 8633 3989 8594 3977 8585
TIME...MOT...LOC 1724Z 301DEG 16KT 3973 8633
MCCARTHYSpecial weather statement, Jul 18, 1:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
134 PM EDT WED JUL 18 2012
INZ048-056-057-181800-
HANCOCK-RUSH-SHELBY-
134 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN HANCOCK...NORTHWESTERN
RUSH AND NORTHERN SHELBY COUNTIES UNTIL 200 PM EDT...
AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENFIELD...OR 15 MILES NORTH OF
SHELBYVILLE...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WILKINSON...
MORRISTOWN...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3963 8561 3965 8595 3969 8595 3978 8585
3990 8558 3987 8558 3987 8560 3979 8559
3979 8556 3976 8556
TIME...MOT...LOC 1734Z 306DEG 12KT 3973 8578
DWMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:33 PM EDT | Special Weather Statement | IND | Hancock | 42 min |
| Jul 18, 1:10 PM EDT | Special Weather Statement | IND | Hamilton, Hancock | 50 min |
| Jul 18, 1:24 PM EDT | Special Weather Statement | IND | Marion | 51 min |
| Jul 18, 2:18 PM EDT | Special Weather Statement | IND | Marion | 42 min |
| Jul 18, 2:33 PM EDT | Special Weather Statement | IND | Shelby | 27 min |
| Jul 18, 2:49 PM EDT | Special Weather Statement | IND | Morgan | 41 min |
| Jul 18, 3:02 PM EDT | Special Weather Statement | IND | Johnson | 28 min |
| Jul 18, 3:32 PM EDT | Special Weather Statement | IND | Brown | 28 min |
| Jul 18, 3:48 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 27 min |
| Jul 18, 4:06 PM EDT | Special Weather Statement | IND | Brown | 24 min |
| Jul 18, 4:11 PM EDT | Special Weather Statement | IND | Delaware | 49 min |
| Jul 18, 4:30 PM EDT | Special Weather Statement | IND | Brown | 30 min |
| Jul 18, 4:55 PM EDT | Special Weather Statement | IND | Carroll | 35 min |
| Jul 18, 5:15 PM EDT | Special Weather Statement | IND | Greene | 30 min |
| Jul 18, 5:33 PM EDT | Special Weather Statement | IND | Knox | 27 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.